Hail, Marinette
- When
- May 28, 3:11 PM CST
- Where
- Marinette County, 0.87 mi E of Niagara
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.768, -87.982
A thunderstorm dropped quarter size hail on Highway 141 near Niagara.
Thunderstorms that formed in the vicinity of a stationary front across northern Wisconsin produced large hail near Niagara. Multiple storms with heavy rain tracked over Niagara and caused flash flooding that washed out part of a street.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that formed in the vicinity of a stationary front across northern Wisconsin produced large hail near Niagara. Multiple storms with heavy rain tracked over Niagara and caused flash flooding that washed out part of a street.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 28, 1:30 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT THU MAY 28 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 230 PM CDT THU MAY 28 2015 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A SHORTWAVE TROUGH MOVING NORTHEAST OVER THE CENTRAL PLAINS...AND ANOTHER UPPER LOW OVER THE CENTRAL ROCKIES. CLOSER TO HOME...TEMPERATURES REACHED THEIR CONVECTIVE TEMPS EARLY THIS AFTERNOON...WHICH COMBINED WITH A CONVERGENCE AXIS...HAS LED TO SHOWER AND THUNDERSTORM DEVELOPMENT MAINLY OVER NORTH-CENTRAL WISCONSIN. A FEW OTHER ISOLATED CELLS HAVE ALSO POPPED UP OVER MARATHON AND WAUPACA COUNTIES. DEWPOINTS HAVE MIXED OUT INTO THE 40S AND MID 50S ACROSS THE NORTH...SO THINK THIS WILL HOLD THE INTENSITY OF STORMS IN CHECK. BUT DEWPOINTS REMAIN IN THE 60S OVER FAR NE WISCONSIN WHERE ML CAPES ARE SURPASSING 1000 J/KG...SO CANNOT RULE OUT A NEAR SEVERE STORM DEVELOPING LATER THIS AFTERNOON. BETWEEN ONGOING STORMS AND THE INCOMING PRECIP FROM THE CENTRAL PLAINS SHORTWAVE...PRECIP TRENDS ARE THE MAIN FORECAST CONCERNS THROUGH TOMORROW. TONIGHT...SHOWERS AND STORMS OVER NORTHERN WISCONSIN WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING BY MID-EVENING. FOLLOWING A BRIEF PERIOD OF MOSTLY CLEAR SKIES...CLOUDS WILL BE ON THE INCREASE AGAIN AHEAD OF A SHORTWAVE LIFTING NORTHEAST OUT OF THE CENTRAL PLAINS. AS PWATS INCREASE TO 1.5 INCHES BY SUNRISE...CLOUDS WILL BE LOWERING AND PRECIP WILL BE APPROACHING WOOD COUNTY BY 09Z. SHOWERS WITH EMBEDDED THUNDESTORMS WILL THEN BE SPREADING NE ACROSS CENTRAL WISCONSIN BY 12Z. ELEVATED INSTABILITY IS PRETTY MEAGER SO THE THREAT OF SEVERE STORMS IS LOW. MIN TEMPS IN THE UPPER 50S TO LOWER 60S. FRIDAY...AS THE SHORTWAVE TROUGH LIFTS NORTHEAST ACROSS THE REGION...LOW PRESSURE WILL TRACKING OVER N-C WISCONSIN. SHOWERS AND EMBEDDED STORMS WILL CONTINUE TO LIFT NORTHEAST INTO NORTHEAST WISCONSIN DURING THE MORNING. THE MOST PERSISTENT RAINFALL SHOULD OCCUR OVER THE NORTHWEST HALF OF THE CWA THROUGH THE DAY. IF ANY BREAKS OCCUR OVER THE SOUTHEAST...PROGGED SOUNDINGS AND THE SREF SHOW BETWEEN 500 AND 750 J/KG OF ML CAPE. THINK THE PROBABILITY OF THESE CAPES OCCURRING IS LOW DUE TO THE RAINFALL...HOWEVER. BUT WILL NOT KNOW THESE SORTS OF DETAILS UNTIL TRENDS EMERGE TOMORROW. RAIN COOLED HIGHS NEAR 70 ACROSS THE NORTH....AND INTO THE UPPER 70S OVER EAST-CENTRAL WI. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 230 PM CDT THU MAY 28 2015 AFTER A PERIOD OF SHOWERS AND STORMS THROUGH SATURDAY MORNING...COOLER TEMPERATURES EXPECTED FOR THE REMAINDER OF THE WEEKEND. BUILDING UPPER HEIGHTS FOR NEXT WEEK PROMISES A DRIER AND MILDER PERIOD WITH PERHAPS ANOTHER CHANCE OF PCPN ARRIVING MID TO LATE NEXT WEEK. OVERNIGHT MODEL RUNS SLOWED DOWN THE FRONT...AND THE BLEND OF TODAYS RUNS SO FAR HAVE NOT CHANGED FROM THAT TREND. WILL CONTINUE TO HANG ONTO THE SATURDAY MORNING PCPN OVER MUCH OF EAST CENTRAL WISCONSIN. OTHERWISE THE DYNAMICS HAVE NOT CHANGED WITH THE COLD FRONT PASSAGE WHICH INCLUDES A HEALTHY 850 MB BAROCLINIC ZONE...RRQ REGION OF THE UPPER JET...PWATS NEAR 1.50 AHEAD OF A RELATIVELY SLOW SAGGING FRONT. A FEW MODELS ALSO PROG A SURFACE WAVE TO MOVE ALONG THE FRONT FRIDAY NIGHT OR SATURDAY MORNING WHICH WOULD NOT ONLY SLOW THE FRONT BUT COULD ALSO FOCUS HIGHER RAINFALL AMOUNTS. STILL THE LIKELY RANGE OF A 1 TO 2 INCH AVERAGE WIDESPREAD RAIN FROM FRIDAY INTO SATURDAY MORNING IS POSSIBLE. IN THE WAKE OF THE COLD FRONT...A COOL HIGH PRESSURE SYSTEM WILL DRIFT OVER THE NORTHERN GREAT LAKES REGION LATER SATURDAY INTO SUNDAY. GUSTY NORTHEAST TO NORTH WINDS WILL USHER IN A MUCH COOLER AND DRIER AIR MASS INTO THE REGION STARTING SATURDAY. UNDER MAINLY CLEAR SKIES AND DIMINISHING E-NE WINDS...THE THREAT OF FROST RETURNS OVER NORTHERN WISCONSIN CLOSER TO THE CENTER OF THE HIGH PRESSURE SYSTEM. TEMPS MAY ALSO DIP BELOW THE FREEZING MARK OVER THE FAR NORTH. AFTER A COOL START SUNDAY...TEMPERATURES WILL BE ON THE INCREASE FOR THE START OF THE NEW WORK WEEK AS AN UPPER RIDGE DRIFTS OVER THE MID SECTION OF THE COUNTRY INCLUDING THE GREAT LAKES REGION. NEXT CHANCE OF PCPN APPEARS TO BE TOWARD THE MIDDLE OR LATER HALF OF NEXT WEEK AS TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTHERN AND CENTRAL PLAINS. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 230 PM CDT THU MAY 28 2015 FOG WILL LEAD TO QUITE VARIABLE AND LOCALLY VERY POOR FLIGHT CONDITIONS EARLY THIS MORNING. BUT ONCE THAT BURNS OFF AFTER SUNRISE...GENERALLY GOOD FLIGHT CONDITIONS ARE EXPECTED FOR THE REST OF TDA AND MUCH OF TNGT...WITH THE EXCEPTION OF ANY ISOLD-SCT SHRA/TSRA THAT DEVELOP THIS AFTN. && .HYDROLOGY... ISSUED AT 230 PM CDT THU MAY 28 2015 MOST OF THE FORECAST AREA WILL BE GETTING A NICE PERIOD OF DRY WEATHER TODAY...BETWEEN THE PCPN FROM THE FIRST HALF OF THE WEEK AND THE ANTICIPATED 1-2 INCH RAINS FRIDAY INTO SATURDAY MORNING. SO LIKELY RUN OFF WILL MAINLY AFFECT CURRENT MAIN STEM RIVERS...WHICH ARE RUNNING NEAR BANKFULL STAGE. LATEST NCRFC FORECAST DATA SUGGESTS ONLY ONE LOCATION ON THE MENOMINEE RIVER MAY RISE TO NEAR MINOR FLOOD STAGE FRIDAY MORNING SO NO PLANS ON A AREAL FLOOD WATCH AT THIS TIME. ISSUED A FLOOD WARNING FOR THIS LOCATION THURSDAY AFTERNOON. EVEN IF THE RIVER DOES NOT REACH FS...ADDITIONAL RAINFALL FRIDAY INTO FRIDAY NIGHT MAY BE ENOUGH TO EXCEED FS BY SATURDAY MORNING. WILL LIKELY REISSUE THE ESF DUE TO THE EXPECTED RISE IN STREAMS AND RIVERS AGAIN BY SATURDAY MORNING. TDH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TDH AVIATION.......MPC HYDROLOGY......TDH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 104 PM CDT THU MAY 28 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291815- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 104 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. THE STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. SOME OF THE STORMS ON FRIDAY MAY PRODUCE HEAVY RAINFALL AND GUSTY WINDS. THE HEAVY RAINFALL MAY RESULT IN FURTHER RISES IN THE LEVELS OF ALREADY SWOLLEN RIVERS OVER CENTRAL AND NORTHEAST WISCONSIN. MUCH COOLER AND DRIER AIR IS FORECAST TO MOVE INTO THE REGION THIS WEEKEND. AREAS OF FROST CAN BE EXPECTED ACROSS NORTHERN WISCONSIN SATURDAY NIGHT AS TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S. PATCHY FROST IS POSSIBLE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN WHERE TEMPERATURES SATURDAY NIGHT MAY DROP INTO THE MIDDLE TO UPPER 30S. PATCHY FROST IS ALSO POSSIBLE ACROSS NORTHERN WISCONSIN SUNDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-291815- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 104 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT FOG COULD POSE A HAZARD TO BOATERS AT TIMES FROM TODAY AND TONIGHT... ESPECIALLY ON THE LAKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES THROUGH SATURDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. SOME OF THE STORMS ON FRIDAY MAY PRODUCE HEAVY RAINFALL AND GUSTY WINDS. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF A COLD FRONT. THE EXPECTED GUSTY NORTH TO NORTHEAST WINDS MAY ALSO PRODUCE HIGH WAVES. MPC/- NONE -
The Marquette radar (KMQT), 91 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
A thunderstorm dropped quarter size hail on Highway 141 near Niagara.
Heavy rain, from multiple storms, partially washed out Brook Street and left standing water on Highway 141. The time of this event is estimated. A COOP observer in Norway, Michigan, less than 5 miles east of Niagara, reported a storm total of 2.2 inches of rain, including 1.1 inches in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576443, 576457.